Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 28, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Nov 26, 2011, 3:33 PM CST for 13 counties in Texas. It took effect at Nov 27, 2011, 10:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2011, 3:33 PM CST (21:33 UTC)
- In effect from
- Nov 27, 2011, 10:00 AM CST
- Expired
- Nov 27, 2011, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Bandera County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Kerr County, TX, Kinney County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 53 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
251 WWUS84 KEWX 262133 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 333 PM CST SAT NOV 26 2011 ...A RED FLAG WARNING IS IN EFFECT FOR WINDY AND DRY CONDITIONS LATE SUNDAY MORNING THROUGH THE AFTERNOON HOURS ACROSS THE WESTERN HILL COUNTRY...EDWARDS PLATEAU AND RIO GRANDE PLAINS... .A STRONG COLD FRONT WHICH PUSHED THROUGH SOUTH CENTRAL TEXAS EARLIER TODAY HAS BROUGHT GUSTY WINDS TO THE REGION. THE STRONG WINDS WILL CONTINUE ON SUNDAY AND ALSO BRING A VERY DRY AIRMASS TO THE AREA. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND STRONG NORTHERLY WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN PORTIONS OF THE REGION. TXZ183-202-217>220-228-271200- /O.UPG.KEWX.FW.A.0012.111127T1600Z-111127T2300Z/ /O.NEW.KEWX.FW.W.0028.111127T1600Z-111127T2300Z/ VAL VERDE-KINNEY-MAVERICK-ZAVALA-FRIO-ATASCOSA-DIMMIT- 333 PM CST SAT NOV 26 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM CST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE WESTERN HILL COUNTRY...EDWARDS PLATEAU AND RIO GRANDE PLAINS... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 5 PM CST SUNDAY. THE RED FLAG WARNING IS AN UPGRADE TO THE PREVIOUS FIRE WEATHER WATCH...WHICH IS NO LONGER IN EFFECT. * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... VAL VERDE...KINNEY...MAVERICK...ZAVALA...FRIO...ATASCOSA... DIMMIT. * 20-FOOT WIND...15 TO 20 MPH * HUMIDITY...10 TO 15 PERCENT. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAN MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ TXZ184>187-203-204-271200- /O.NEW.KEWX.FW.W.0028.111127T1600Z-111127T2300Z/ EDWARDS-REAL-KERR-BANDERA-UVALDE-MEDINA- 333 PM CST SAT NOV 26 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM CST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE WESTERN HILL COUNTRY...EDWARDS PLATEAU AND RIO GRANDE PLAINS... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 5 PM CST SUNDAY. * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... EDWARDS...REAL...KERR...BANDERA...UVALDE...MEDINA. * 20-FOOT WIND...15 TO 20 MPH * HUMIDITY...10 TO 15 PERCENT * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAN MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
1 follow-up statement
030 WWUS84 KEWX 271100 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 500 AM CST SUN NOV 27 2011 ...A RED FLAG WARNING IN EFFECT FOR WINDY AND DRY CONDITIONS LATE THIS MORNING THROUGH THE AFTERNOON HOURS ACROSS THE WESTERN HILL COUNTRY...EDWARDS PLATEAU AND RIO GRANDE PLAINS... .A STRONG COLD FRONT WHICH PUSHED THROUGH SOUTH CENTRAL TEXAS SATURDAY HAS BROUGHT DRY GUSTY WINDS TO THE REGION. THE STRONG DRY WINDS WILL CONTINUE TODAY. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY NORTHERLY WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN PORTIONS OF THE REGION. TXZ183>187-202>204-217>220-228-272300- /O.CON.KEWX.FW.W.0028.111127T1600Z-111127T2300Z/ VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK- ZAVALA-FRIO-ATASCOSA-DIMMIT- 500 AM CST SUN NOV 27 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE WESTERN HILL COUNTRY...EDWARDS PLATEAU AND RIO GRANDE PLAINS... * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... VAL VERDE...EDWARDS...REAL...KERR...BANDERA...KINNEY... UVALDE...MEDINA...MAVERICK...ZAVALA...FRIO...ATASCOSA... DIMMIT. * 20-FOOT WIND...15 TO 20 MPH * HUMIDITY...10 TO 15 PERCENT * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAN MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Nov 26, 3:18 PM CST, 15 minutes earlier.
Area forecast discussion, Nov 26, 3:18 PM CST, 15 minutes before
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
Hazardous weather outlook, Nov 26, 3:29 PM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 329 PM CST SAT NOV 26 2011 TXZ171>173-183>194-202>209-217>225-228-271200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 329 PM CST SAT NOV 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WIND ADVISORY IS IN EFFECT UNTIL 6 PM TODAY FOR ALL OF SOUTH CENTRAL TEXAS. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS PORTIONS OF SOUTH CENTRAL TEXAS GENERALLY SOUTHWEST OF INTERSTATE 10. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A RED FLAG WARNING IS IN EFFECT SUNDAY FROM 10 AM TO 5 PM CST FOR THE WEST PART OF SOUTH CENTRAL TEXAS...ALONG AND WEST OF A LINE FROM KERRVILLE TO CASTROVILLE TO PLEASANTON...DUE TO BREEZY AND DRY NORTH WINDS. COLD AIR SETTLING OVER SOUTH CENTRAL TEXAS WILL LIKELY PRODUCE A FREEZE OVER THE HILL COUNTRY AND SOUTH CENTRAL TEXAS ON SUNDAY NIGHT. A FREEZE WARNING MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Nov 26, 10:45 AM CST, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1045 AM CST SAT NOV 26 2011 TXZ225-261730- LAVACA- 1045 AM CST SAT NOV 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAVACA COUNTY UNTIL 1130 AM CST... AT 1043 AM CST...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF THUNDERSTORMS FROM SOUTHWEST OF SPEAKS TO EAST OF HALLETTSVILLE... MOVING NORTHEAST AT 35 MPH. THESE THUNDERSTORMS WILL AFFECT THE EASTERN PART OF LAVACA COUNTY THROUGH 1130 AM CST. WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE THUNDERSTORMS... ALONG WITH PERIODS OF MODERATE TO HEAVY RAIN...FREQUENT LIGHTNING... AND POSSIBLY PEA SIZE TO ONE HALF INCH SIZE HAIL. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SPEAKS... SUBLIME... VIENNA... VSETIN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 3:22 AM CST | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 15 hr |
| Nov 26, 6:27 AM CST | Fire Weather Watch | EWX | Atascosa, Dimmit, Frio, Kinney, Maverick, Val Verde and 1 more | 9 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.